Had botox 5 weeks ago in the middle of forehead. Since then I can not see very well because the upper lids have swelled. I have slits for eyes. I was told it would last a few days, but it just got worse. I have tried benedryl, ice, Nephcol eye drops and no results. In the morning its the worst. What can I use to reduce swelling from Botox? Do you have any suggestions and please tell me this will go away.
How Can I Reduce Swelling After Botox?
Doctor Answers 5
Poor Botox technique causes eyelid droop.
1) I hate to tell you this, but it is not swelling. When Botox is injected too close to the eyebrows, the brows droop and that causes the eyelids to bunch up. In bad cases,the eyelids themselves droop (ptosis). I did this myself a couple of times when I was learning to use Botox years ago. I am pretty sure this is why you are having trouble with your vision. It is the most common Botox complication.
2) See an ophthalmologist, but this could last 2 or 3 months.
This is only good if you are Droopy (of Snow White and the Seven Dwarfs)
When Botox gets into the orbicularis oculi muscle, it makes it difficult to open the upper eyelid. This usually occurs when Botox is injected too close to the eyelid, or if too concentrated of a dose is used. Unfortunately the effect can last anywhere from a few days to weeks to months, again depending on the amount of Botox in the muscle.
The good news is that this will go away, hopefully sooner than later. This occurs more often in patients who have had previous forehead surgery (brow lifts), so that Botox needs to be injected further from the eyebrow in those patients. Visine eye drops are a temporary help in elevating the upper eyelid if you have social events, but "tincture of time" is the only sure remedy. Sorry that you have to suffer from this rare side effect.
Again, it is very important to choose your physician carefully when having medical procedures. I hope that by the time that you read this that your symptoms have resolved, and that you can relate to my favorite of the 7 dwarfs, Happy. Be well.
That other dwarf, Doc (P)
Botox and swelling
You do not have eyelid swelling. What happens when you inject the center of the forehead is that the muscles that hold your eyebrows up no longer function causing the eyebrows to drop drown and the upper eyelids to look heavy. If you have a heavy eyebrow to begin with then injecting the forehead is a no-no because it makes your problem worse. You will have to wait for this to wear off. It should start getting better soon.
You might also like...
Swelling 5 weeks after Botox
If you had Botox 5 weeks ago, it would not be related to swelling you have currently. Either one of two things is likely happening.
1. You may have had too much Botox injected into the forehead which is dropping your brow, causing your eyelids to feel heavy and swollen.
2. If it is swelling, you could have some other health issue going on that appeared around the same time, but is unrelated.
In either case, you should visit the practitioner that injected you for an evaluation. Good luck.
Swelling of the eyes after Botox
Botox itself is unlikely to give eye swelling 5 weeks after the procedure. If you have upper eyelid descent than that it may be related to brow descent. This may be a litmus test for you requiring a brow lift. If it is just the upper eyelid, then the Botox may have gotten into the orbicularis muscle of the eye and caused ptosis.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.